caret icon Back to all discussions

lupron side effects

what side effects from lupron injections do YOU have ?


  1. Age 62. Diagnosed in Nov 2020. First Lupron shot (3 month kind) in Nov 2020. Second Lupron shot the end of February 2021. As of now, that was my last.

    The worst for me is night sweats. I don't get many hot flashes during the daytime but when I lie down in the evening, they seem to start. About 2 months ago they were more intense then ever. Of course, this then leads to not getting a good sleep. In my case, I had issues with that with an enlarged prostate the previous 2 years so I was getting up every 2 or 3 hours anyways.


    I've put on some weight. I'm thinking about 10-15 lbs but not certain since I don't get on the scale. I just know shorts that fit comfortably at the beginning of spring are tight now, so I had to add some pounds around my waistline.


    Lack of sex drive definitely. The interest just isn't there.


    I never felt fatigued which it appears others do. I was getting on the treadmill (as normal) for 5 miles, 3 times a week during radiation treatments from Jan-March and have continued since. I've been golfing most every week during spring/summer, so the fatigue issue seemed to bypass me, thankfully.


    About a week or 2 ago, I noticed most of the above issues have started to become more manageable. I'm thinking my Lupron shot from February is fading. That puts me 6+ months out and my doc said the effects could last a year. My sex life has picked up, night sweats aren't as many nor as intense and I don't seem as hungry in the evening so I'm not reaching for the chip bag at 9:00 PM.


    I see you're thinking about stopping the Lupron. Yes the side effects are problematic and many but for me I felt it was the right decision. I was against it when it was recommended but after viewing my biopsy results and becoming educated I felt it was the right thing to do. Good luck with whatever decision you choose.


    1. Thank you for responding. You are very lucky you do not have fatigue. This has been my main side affect to date. I'm talking can't get out of bed tired with no sleep for more then two or three hours at a stretch. It never quit's day after day. at this point it's a quality of life issue. tired 24/7 is no way to live. I'd rather feel good for a shorter time on this rock than be bed ridden longer.




      1. I had moderate hot flashes until I was on withdrawal, then had a couple of doozies.

        Warm flashes
        Fatigue
        Over the top, inappropriate emotions
        Belly fat (some)
        Minor breast fat
        Sensitive nipples
        Complete lack of sex drive

        I was aware that not having erections can cause penile atrophy so I went on a regimen of at least one quality erection every day. This resulted in several orgasms each week as well. Having the aggressive help of a loved one is the best way to go, otherwise erotic fantasy and quite a bit of physical simulus.

        I am now over 12 months out and fully functional. However, I may have lingering over the top emotion and am in a OHSU clinical study of loss of balance in men who have been on hormone treatment.

        Guy B. Meredith, moderator.

        or create an account to reply.